Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 17, NWS Kansas City, MO

April 17, 2013Cooper County, Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 17, 2013, 5:55 PM CDT for Cooper County, Pettis County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 5:55 PM CDT (22:55 UTC)
Expired
Apr 17, 2013, 6:30 PM CDT
In force
35 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cooper County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 11:11 AM CDTTornado WatchSPC11 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1448 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS53 KEAX 172255
SVREAX
MOC053-159-172330-
/O.NEW.KEAX.SV.W.0017.130417T2255Z-130417T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COOPER COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITHTON...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  SMITHTON...OTTERVILLE...PILOT GROVE...SEDALIA MEMORIAL ARPT AND
  CLIFTON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3868 9299 3869 9305 3860 9306 3857 9308
      3871 9324 3893 9313 3892 9278
TIME...MOT...LOC 2255Z 215DEG 37KT 3867 9313

HAIL...1.00IN
WIND...<50MPH

$$

MJ
2 follow-up statements
432 
WWUS53 KEAX 172306
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT WED APR 17 2013

MOC053-159-172330-
/O.CON.KEAX.SV.W.0017.000000T0000Z-130417T2330Z/
COOPER MO-PETTIS MO-
606 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PETTIS AND WESTERN COOPER COUNTIES UNTIL 630 PM CDT...

AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITHTON...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
PILOT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3868 9299 3869 9305 3878 9318 3893 9313
      3892 9278
TIME...MOT...LOC 2306Z 215DEG 37KT 3876 9305

HAIL...1.00IN
WIND...<50MPH

$$

MJ
783 
WWUS53 KEAX 172328
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT WED APR 17 2013

MOC053-159-172338-
/O.EXP.KEAX.SV.W.0017.000000T0000Z-130417T2330Z/
COOPER MO-PETTIS MO-
628 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PETTIS AND
WESTERN COOPER COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3868 9299 3869 9305 3878 9318 3893 9313
      3892 9278
TIME...MOT...LOC 2328Z 221DEG 31KT 3891 9285

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:24 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 17, 3:24 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT Wed Apr 17 2013

.SHORT TERM...(This Evening through Thursday)
Issued at 322 PM CDT WED APR 17 2013

Activity for the rest of today...warm front keeps trying to lift
into central Missouri, and as of this writing it has made it to a
line from Butler through Clinton, Sedalia and Boonville. Activity
north and south of the warm front has begun to realize stronger
updrafts over the past hour thanks to the instability advecting in.
This is opening up our potential for severe weather for this
evening. Focus for severe from now through through 7PM will be along
and south of this narrow corridor along the southern edge of our
forecast region. Large hail, and damaging winds continue to be the
primary threats, but isolated tornadoes will also remain possible
across areas south of a line from southern Kansas City to Moberly
through this evening.

Later tonight, thunderstorm activity, currently moving northeast
through central Kansas, is tied to the secondary shortwave but has
some of the upper level support of the main longwave trough. This
activity looks like it will ride northeast on the cool side of the
surface frontal boundary, which will help reinforce the cold pool
across northern Missouri. This looks to limit the severe threat to
the southern half of the forecast area for the evening hours as
focus for convection is expected to stay in the warm sector,
southern Missouri north to around the Missouri River. Late tonight,
after midnight, through Thursday morning is when the main longwave
trough is expected to shove a cold front east through our forecast
area. Shear along the advancing front will be sufficient for
isolated severe weather, large hail and damaging winds, but QLCS
modes will also be possible as 0-3KM shear remains in the 50KTS
range as the front advances across the region.

Thursday...slow progress of the front across the region overnight
will likely leave the front in central Missouri come the morning
hours. This will allow temperatures to warm into the 60s for at
least part of the day, before the cold air advection sweeps in and
brings the cooler weather. Shower and isolated thunderstorms will
remain possible through the day Thursday, though the focus for any
severe weather will be farther east.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 322 PM CDT WED APR 17 2013

Longwave trough will be moving through Kansas and Missouri as
Thursday night arrives. Cold dry air rushing into the base of the
trough across eastern Kansas and Missouri will help bring our
persistent rain potential to an end Thursday night into Friday
morning. There will be a small window of opportunity for some
freezing precipitation types to mix into any precipitating still
falling late Thursday night, near the Iowa border with little to no
accumulations. Cold air that will stay in place through Friday
keeping conditions well below normal, with moderately below normal
temperatures expected to persist through the weekend into next work
week.

Late in the weekend another shortwave trough will pass through the
Plains States, heralding the arrival of a longwave trough that will
dig through the Rockies into the Plains States. This will push
temperatures back down for the coming work week, adding confidence
to the below normal temperatures forecast. Otherwise, with the
leading shortwave trough, and the follow on longwave trough, the
potential for precipitation will spread back into the region
persisting across the forecast area from Sunday through Wednesday.
At this time the best potential for storms to occur looks to be
Monday night as the upper level support from the main longwave
trough shifts into the Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1230 PM CDT WED APR 17 2013

Tricky forecast period with warm front retreating northward and
fog decreasing visibilities at the terminals. In addition, scattered
thunderstorms have developed ahead of the warm front and will continue
through the afternoon. Later this afternoon, expect a round of intense
convection ahead of the incoming cold front. Heavy rain, large hail,
and strong winds may be possible with any of these storms. Expect
these storms to merge into a line as they move across the region
overnight tonight...ahead of the cold front. There is still some
uncertainty as to when the cold front will move through the
terminals, but current thinking is between a 06-12Z time frame.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Thursday evening FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through Thursday evening FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

SHORT TERM...PMM/Cutter
LONG TERM...Cutter
AVIATION...PMM
Hazardous weather outlook, Apr 17, 1:02 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT WED APR 17 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
102 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND INTO THE OVERNIGHT HOURS. A WARM FRONT IS FORECAST TO LIFT
NORTHWARD TOWARDS NORTHERN MISSOURI BRINGING A CHANCE FOR SEVERE
THUNDERSTORMS. THE STRONGEST STORMS WILL OCCUR LATE THIS AFTERNOON
AND EVENING AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. A FEW TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF THE WARM
FRONT. A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION THIS
EVENING AND TONIGHT WITH A LINE OF POTENTIALLY SEVERE STORMS FORMING
ALONG THIS BOUNDARY AND SWEEPING ACROSS THE FORECAST AREA DURING THE
OVERNIGHT HOURS. AS THE STORMS EVOLVE INTO A LINEAR SYSTEM...THE
THREAT OF LARGE HAIL WILL DECREASE...WITH AN INCREASING RISK OF
DAMAGING WINDS. A FEW TORNADOES ARE ALSO POSSIBLE WITHIN THIS LINE OF
STORMS DURING THE EVENING AND OVERNIGHT HOURS.

THE REPEATED ROUNDS OF THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES OF RAIN LIKELY...AND
POSSIBLY AS MUCH AS 3 TO 6 INCHES WITH STORMS THAT TRAIN OVER THE
SAME AREA. THESE RAINS COULD RESULT IN FLASH FLOODING AS WELL AS
FLOODING ON AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL LIKELY CONTINUE INTO THURSDAY MORNING BEFORE
EXITING THE REGION. STORM SEVERITY WILL QUICKLY DECREASE BY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH TONIGHT.

PMM

In the hours before

Local storm report, Apr 17, 4:45 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             BRUNSWICK               39.42N 93.13W
04/17/2013  E0.88 INCH       CHARITON           MO   PUBLIC

&&

ABAILEY
Local storm report, Apr 17, 5:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             5 N HUNTSVILLE          39.51N 92.54W
04/17/2013  E1.00 INCH       RANDOLPH           MO   STORM CHASER

            DELAYED REPORT

&&

ABAILEY
Local storm report, Apr 17, 5:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             HUNTSVILLE              39.44N 92.54W
04/17/2013  M1.00 INCH       RANDOLPH           MO   911 CALL CENTER

            NICKEL TO QUARTER SIZE HAIL REPORTED NORTH SIDE OF
            HUNTSVILLE, WITH PEA SIZE HAIL ON THE SOUTHSIDE.

&&

KBRONIS
Special weather statement, Apr 17, 5:30 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT WED APR 17 2013

MOZ031-032-039-172300-
CARROLL MO-CHARITON MO-SALINE MO-
530 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SALINE...SOUTHERN CHARITON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 600 PM CDT...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MARSHALL...MOVING NORTHEAST
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARSHALL...SLATER...MALTA BEND...BRUNSWICK...MIAMI...GILLIAM...DE
  WITT AND DALTON.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3950 9316 3932 9280 3900 9324 3915 9345
TIME...MOT...LOC 2231Z 213DEG 49KT 3912 9328

MJ
Special weather statement, Apr 17, 5:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT WED APR 17 2013

MOZ045-046-172315-
COOPER MO-PETTIS MO-
538 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PETTIS AND SOUTHWESTERN
COOPER COUNTIES UNTIL 615 PM CDT...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF COLE CAMP...OR 11 MILES EAST OF
WINDSOR...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEDALIA...SMITHTON...OTTERVILLE...SEDALIA MEMORIAL ARPT AND CLIFTON
  CITY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3869 9301 3869 9305 3862 9306 3853 9313
      3853 9329 3852 9329 3853 9342 3886 9318
      3880 9292
TIME...MOT...LOC 2238Z 211DEG 42KT 3854 9329

MJ
Special weather statement, Apr 17, 5:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT WED APR 17 2013

MOZ046-172315-
COOPER MO-
546 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOPER COUNTY UNTIL 615
PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SMITHTON...OR 13 MILES WEST
OF TIPTON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OTTERVILLE...BUNCETON AND PILOT GROVE.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3890 9259 3868 9277 3868 9292 3869 9306
      3891 9295
TIME...MOT...LOC 2246Z 213DEG 36KT 3862 9300

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:10 AM CDTSpecial Weather StatementEAXHarrison35 min
Apr 17, 2:11 AM CDTSpecial Weather StatementEAXAtchison34 min
Apr 17, 3:06 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway24 min
Apr 17, 5:43 AM CDTSpecial Weather StatementEAXAtchison17 min
Apr 17, 6:36 AM CDTSpecial Weather StatementEAXAndrew, Holt39 min
Apr 17, 6:42 AM CDTRiver Flood WarningEAXJohnson, Pettis65 hr
Apr 17, 6:42 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Apr 17, 7:06 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway24 min
Apr 17, 7:45 AM CDTDense Fog AdvisoryEAXBates, Cass, Cooper, Henry, Howard, Jackson and 4 more2 hr
Apr 17, 8:27 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway33 min
Apr 17, 9:09 AM CDTRiver Flood WarningEAXRay50 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXLinn, Livingston5 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXCooper49 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXJackson12 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXBates12 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXHoward40 hr
Apr 17, 9:09 AM CDTRiver Flood WarningEAXBuchanan4 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 17, 9:09 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 17, 9:15 AM CDTRiver Flood WarningEAXCarroll4 days
Apr 17, 9:28 AM CDTRiver Flood WarningEAXCass, Henry, Johnson59 hr
Apr 17, 9:28 AM CDTRiver Flood WarningEAXBates, Cass, Henry72 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline22 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline29 hr
Apr 17, 9:50 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Apr 17, 9:50 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Apr 17, 10:13 AM CDTSpecial Weather StatementEAXGentry, Worth32 min
Apr 17, 10:14 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler64 hr
Apr 17, 10:14 AM CDTRiver Flood WarningEAXChariton, Macon5 days
Apr 17, 10:14 AM CDTRiver Flood WarningEAXGrundy, Livingston52 hr
Apr 17, 10:28 AM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth6 hr
Apr 17, 12:52 PM CDTAreal Flood WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan6 hr
Apr 17, 1:27 PM CDTSpecial Weather StatementEAXMacon33 min
Apr 17, 1:36 PM CDTAreal Flood AdvisoryEAXAtchison, Harrison, Livingston, Mercer52 days
Apr 17, 1:43 PM CDTSpecial Weather StatementEAXAdair47 min
Apr 17, 1:51 PM CDTRiver Flood WarningEAXAndrew, Nodaway30 hr
Apr 17, 1:51 PM CDTRiver Flood WarningEAXAndrew, Buchanan57 hr
Apr 17, 2:32 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis28 min
Apr 17, 3:22 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline23 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningEAXPettis31 min
Apr 17, 3:56 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline34 min
Apr 17, 4:24 PM CDTAreal Flood WarningEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth24 hr
Apr 17, 4:58 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph32 min
Apr 17, 5:10 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Lafayette, Saline6 hr
Apr 17, 5:30 PM CDTSpecial Weather StatementEAXSaline30 min
Apr 17, 5:38 PM CDTSpecial Weather StatementEAXPettis37 min
Apr 17, 5:46 PM CDTSpecial Weather StatementEAXCooper29 min
Apr 17, 5:58 PM CDTSevere Thunderstorm WarningEAXCooper32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.